MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT
Model Number ECP0110G
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.(expiration date: 06/2023).
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy through fatty density tissue, the needle was allegedly bent.It was further reported the device was allegedly difficult to remove from the patient.The procedure was completed by using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: two electronic photos were provided for review.One photo shows the label information which was verified with tw.Another photo shows the needle of the device where the cutting portion of the needle was noted to bent upwards.Based on the photo review, the reported failure needle bent can be confirmed.However, based on the photo review , the reported difficult to remove is cannot be confirmed.Therefore, the investigation for the reported needle bent is confirmed as there were proper evident provided.However, the investigation for the reported difficult to remove is kept as inconclusive as there were no proper evident provided.One encor biopsy probe, removable probe cover and partial vacuum assembly were returned for evaluation.On visual evaluation, the probe appeared to have residue throughout and the aperture was received in a closed condition.And it was further noted that the cutter was bent outside the aperture.Due to the condition of the device and nature of the complaint functional testing was not performed.Therefore, the investigation for the reported needle bent is confirmed as the bent was noted during visual evaluation.However, the investigation for the reported difficult to remove is kept as inconclusive as the functional testing was not performed.A definitive root cause for the alleged needle bent and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 06/2023), g3, h2.H11: h6(method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Two electronic photos were review.One photo shows the label information which was verified with tw.Another photo shows the needle of the device where the cutting portion of the needle was noted to bent upwards.Based on the photo review, the reported failure needle bent can be confirmed.However, based on the photo review , the reported difficult to remove is cannot be confirmed.Therefore, the investigation for the reported needle bent is confirmed as there were proper evident provided.However, the investigation for the reported difficult to remove is kept as inconclusive as there were no proper evident provided.A definitive root cause for the alleged needle bent and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 06/2023), g3, h6(method).H11: h6(result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14913369
Report Number2020394-2022-00533
Device Sequence Number19304411
Product Code KNW
UDI-Device Identifier00801741086243
UDI-Public(01)00801741086243
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECP0110G
Device Catalogue NumberECP0110G
Device Lot NumberVTFRD001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/09/2022
09/02/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date08/11/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale